Georgia, 2014

Wildfire in Georgia, November 10, 2014

November 10, 2014 · NWS FFC · 1 event in 1 county or zone

A persistent surface high pressure ridge brought very low afternoon relative humidity and dry fuels to the region for several days.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A persistent surface high pressure ridge brought very low afternoon relative humidity and dry fuels to the region for several days.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 10, 6:25 PM EST, 20 minutes earlier.

Area forecast discussion, Nov 10, 6:25 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EST MON NOV 10 2014

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
/ISSUED AT 245 PM EST MON NOV 10 2014/
HIGH PRESSURE OVER THE FORECAST AREA SHOULD LET DRY WEATHER CONTINUE
INTO TUESDAY. LOW PRESSURE OFF THE GEORGIA/SOUTH CAROLINA COAST NOT
EXPECTED TO IMPACT THE AREA. INCREASING SOUTHWEST FLOW ALOFT AND
APPROACHING FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE
NORTHWEST CORNER LATE TUESDAY NIGHT. MOISTURE LOOKS MINIMAL AT THIS
TIME SO HAVE LIMITED POPS TO AROUND 20 PERCENT. NO INSTABILITY
INDICATED SO NO CONVECTION MENTIONED. TEMPERATURES TONIGHT SHOULD
STAY ABOVE FREEZING EXCEPT IN THE NORTHEAST CORNER.

41

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
/ISSUED AT 245 PM EST MON NOV 10 2014/
THE FIRST IN A SERIES OF SYSTEMS IMPACTS THE AREA STARTING
WEDNESDAY...BUT MOISTURE WITH THE FRONT IS INCREDIBLY ANEMIC AND SO
POPS ARE AT BEST SLIGHT CHANCE...MAINLY JUST AN INCREASE IN CLOUD
COVER. WE WILL DEFINITELY START SEEING CHANGES IN TEMPERATURES AFTER
THE FRONT HOWEVER. ANOTHER STRONG SHORTWAVE ROUNDS THE BASE OF THE
LONGWAVE TROUGH LATE THURSDAY INTO FRIDAY AND USHERS IN THE REALLY
REALLY COLD TEMPERATURES. HIGHS ON FRIDAY ARE BELOW NORMAL FOR
JANUARY...MUCH LESS NOVEMBER...WITH HIGHS IN THE LOWER 40S NORTH TO
MID 50S SOUTH. THOSE COLDER TEMPERATURES LINGER THROUGH THE WEEKEND
WITH ONLY SLIGHT MODERATION.

ANOTHER ROUND OF BIG CHANGES COMES LATE SATURDAY INTO SUNDAY.
ANOTHER DEEP SHORTWAVE TROUGH PUSHES THROUGH THE CENTER OF THE
COUNTRY WITH GULF MOISTURE SPREADING NORTH ACROSS THE MISSISSIPPI
VALLEY AND SOUTHEAST. THE GOOD THING IS THAT THE ECMWF HAS NOW
COME MORE INTO LINE WITH THE GFS LATE IN THE PERIOD AND IS NO
LONGER ADVERTISING A SECONDARY SLUG OF MOISTURE FROM A CUTOFF
MIDLEVEL LOW ON MONDAY...SO INSTEAD NOW BOTH MODELS ARE PUSHING
MOISTURE OUT BY THIS TIME. GFS IS STILL A LITTLE FASTER BUT AT
LEAST THEY ARE TRENDING MORE SIMILAR. SO WITH THAT...PRECIPITATION
OVERSPREADS THE AREA ON SUNDAY WITH LIKELY POPS ACROSS NORTHWEST
ZONES. THERE IS DEFINITELY SOME QUESTION WITH POPS AND LOW
TEMPERATURES FROM SATURDAY NIGHT THROUGH THE END OF THE PERIOD.
LOWS ARE GENERALLY IN THE 30S TO LOWER 40S...AND FOR NOW SATURDAY
AND SUNDAY NIGHT LOOK TO BE JUST A LITTLE ON THE WARM SIDE...BUT
WE ARE STILL TALKING DAYS 6 AND 7 SO THIS COULD CHANGE. IT IS VERY
IMPORTANT THAT INTERESTS ESPECIALLY IN NORTH GEORGIA STAY TUNED TO
THE FORECAST BECAUSE THE COMBINATION OF COPIOUS MOISTURE AND
UNSEASONABLY COLD TEMPERATURES DOES DEFINITELY LEAD TO SOME
UNCERTAINTY IN THE FORECAST.

TDP

&&

.AVIATION...
00Z UPDATE...

VFR CONDITIONS WILL PERSIST THROUGH THE FORECAST. THERE COULD BE
PATCHES OF FOG THAT COULD DROP VSBYS TO 3-5SM IN AHN/MCN LATE
TONIGHT. WINDS WILL BE CALM/NEAR CALM...BECOMING WEST AROUND NOON
TUESDAY. JUST A FEW CIRRUS CLOUDS THROUGH THE FORECAST...ALTHOUGH
THE CIRRUS WILL THICKEN DURING THE AFTERNOON TUESDAY.

//ATL CONFIDENCE...
00Z UPDATE...
HIGH ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          41  72  49  71 /   0   5   5  20
ATLANTA         48  72  53  66 /   0   5   5  20
BLAIRSVILLE     37  69  47  62 /   0   5  20  20
CARTERSVILLE    40  71  48  63 /   0   5  20  20
COLUMBUS        42  75  53  72 /   0   5   0  20
GAINESVILLE     44  70  51  67 /   0   5   5  20
MACON           40  75  48  75 /   0   5   0  10
ROME            39  71  48  62 /   0   5  20  20
PEACHTREE CITY  37  72  48  67 /   0   5   5  20
VIDALIA         45  76  52  77 /   0   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....TDP
AVIATION...41
Hazardous weather outlook, Nov 10, 5:00 AM EST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST MON NOV 10 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EST MON NOV 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND NIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A MUCH COLDER AIRMASS WILL MOVE OVER THE AREA THURSDAY THROUGH
SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Union

When
November 10, 6:45 PM EST to 11:00 PM EST
Where
Union forecast zone
Property damage
$3,000
Reported by
Park/Forest Service
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

The National Forest Service reported that a human-caused wildfire named Hawk Mountain resulted in 4.2 acres burned and $3000 in costs.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549170.